Hey. 

I am so sick and tired of everything. I started Remicade two weeks ago and my pouch has reacted very very well to it. My doctor also wanted me to take Mesalazine suppositories. So about a week ago I bought them and tried one.

Boom allergic reaction. Hives all over. Took some Atarax and slept on it. Woke up with a fever and joint pains (the former of course doesn't have anything to do with allergy but that's how F-ing lucky I am).

The doctor couldn't explain the fever and he didn't really care. He said it hypothetically could be an infection that took the opportunity when I had an allergic reaction. I got Predisone, rested for a few days and I was back on track again.

Today was my second Remicade infusion. Boom allergic reaction within the first F-ing minute. I god really nauseated, abdominal pain etc. They turned the IV off, gave Antihistamines and Cortisone and then they resumed the infusion slowly. After a while I got hives on my hands and arms so they stopped it and gave me more Antihistamine and Cortisone. This time around I felt even worse, I was so close to passing out on my way to the bathroom where I BM'ed, vomited, hyperventilated, tried understanding what the Heck is going on. 

They will have me back in four weeks to resume Remicade. They will boost me with Cortisone and Antihistamines before the infusion - but honestly, I feel very little hope.

I have never had any problem Whatsoever with anything close to anything related to anything reminding of allergies. What's worse is that I have both had Remicade and Mesalazine years ago and there never was a problem (again - never had an ounce of allergies to anything before).

I felt Remicade was going to be my final blessing after years of suffering, frustration and sickness. I just turned 30, I am young man for God's sake - I can't deal with this. Is this going to come down to Allergies now from out of absolutely Nowhere?! 

I am So sad.

Original Post

I am sorry that you are struggling. I had to stop Remicade due to similar reasons which is why I opted for the pouch. At this point I don't have many if any medication to try if antibiotics and probiotics fail to keep pouchitis away, I have either reacted badly or got no effect from the meds.

Just try to stay positive and hopefully the next infusion will go better. Good luck!

I don’t understand why they aren’t stopping the Remicade and trying another biological like Entyvio? Normally from what I have seen if there is any kind of allergic reaction it’s stopped immediately. I have personally witnessed another person have a milder reaction and they stopped Remicade on her and told her she would be tried on Entyvio instead.

I agree with CT.  When I had a reaction to Remicade, my GI said that even if it was working I didn't need to feel that bad.  I'd ask for another biologic to try rather than continue the misery.  (Your situation sounded so much like mine with Remicade. I'm now on Entyvio.)

Thinking of you!

Right from the start I was allergic to mesalamine. Had to have a picc line inserted for direct steroids. When that wasn’t enough, I started Rremicade. I had another reaction to Remicade and couldn’t try another immunosuppressant drug (like Humira) because I was underage. Since it was my last option before surgery, my doctor started to give me a large dose of steroids before my infusion therapy to combat any reaction. That worked for me for a couple of years and I definitely would recommend trying this before resorting to surgery.

Add Reply

Likes (0)
Post
Copyright © 2019 The J-Pouch Group. All rights reserved.
×
×
×
×